MAUDE Adverse Event Report: COOK BIOTECH BIODESIGN DURAPLASTY GRAFT; DURALPLASTY GRAFT

COOK BIOTECH BIODESIGN DURAPLASTY GRAFT; DURALPLASTY GRAFT
Model Number G34979
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device lot history record indicated the device was manufactured to specifications.A total of 10 devices was produced from the lot.A review of the cbi complaint database did not reveal any additional complaints involving the reported lot number.Per the ifu, the device is supplied sterile to the end user.The device should be used "with caution in infection regions." infection is noted amongst the list of potential complications.The root cause, of the abscess and infection, is not likely device related.Such an occurrence could be procedure related and/or acquired post operatively.Cook biotech incorporated has a validated sterilization cycle with a sterility assurance level of (sal) 10^-6.The validated sterility cycle and all parameters of all devices are verified prior to release for distribution.
 
Event or Problem Description
Professor (b)(6) performed an endoscopic transnasal repair of a skull base fracture in the anterior ethmoid roof.The (b)(6) 2018 procedure included implanting a biodesign duraplasty graft in the (b)(6) female patient.Prior to surgery the patient presented with a spontaneous csf leak and had a known history of generalized seizures.The patient had an uneventful recovery and was seen post repair regularly.On (b)(6) 2018, the patient presented with a generalized grand-mal seizure.An urgent brain ct showed a possible small intracranial abscess at the graft site.The patient was admitted to the icu and underwent emergency surgery to explant the graft.The patient was in the hospital for 7 days on antibiotics.The patient recovered and was discharged.

Brand Name
BIODESIGN DURAPLASTY GRAFT
Common Device Name
DURALPLASTY GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key7978687
Report Number1835959-2018-00012
Device Sequence Number1382144
Product Code GXQ
UDI-Device Identifier10827002349794
UDI-Public(01)10827002349794(17)190419(10)LB1033082
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K131015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2019
Device Model NumberG34979
Device Catalogue NumberENT-CBD-5X5
Device Lot NumberLB1033082
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE WERE REPORTED BY THE COMPLAINANT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight65